고용량 Insulin lispro 피하 주사 후 저 인슐린 혈증을 보인지속적 저혈당성 혼수 환자 1례
Low Plasma Insulin Level Prolonged Hypoglycemia after High dose Insulin Lispro Injection
0
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Increased plasma insulin levels are often observed in exogenous insulin overdose patients. However, plasma insulin level may decrease with time. We report a case of low plasma insulin level hypoglycemia after insulin lispro overdose. The patient was a 37-year-old man with no previous medical history who suspected insulin lispro overdose. Upon arrival, his Glasgow coma scale was 3 points and his blood sugar level (BSL) was 24 mg/dl. We found five humalog-quick-pen (insulin lispro) in his bag. There was no elevation of glucose level, despite an initial 50 ml bolus of 50% glucose and 150 cc/hr of 10% dextrose continuous intravenous infusion. He also suffered from generalized tonic-clonic seizure, which was treated with lorazepam and phenytoin. We conducted endotracheal intubation, after which he was admitted to the intensive care unit (ICU). There were recurrent events of hypoglycemia below BSL<50 mg/dl after admission. We repeatedly infused 50 ml 50% glucose 10 times and administered 1 mg of glucagon two times. The plasma insulin level was 0.2 uU/ml on initial blood sampling and 0.2 uU/ml after 5 hours. After 13 hours, his BSL stabilized but his mental status had not recovered. Diffuse brain injury was observed upon magnetic resonance imaging (MRI) and severe diffuse cerebral dysfunction was found on electroencephalography (EEG). Despite 35 days of ICU care, he died from ventilator associated pneumonia.
Abstract
Increased plasma insulin levels are often observed in exogenous insulin overdose patients. However, plasma insulin level may decrease with time. We report a case of low plasma insulin level hypoglycemia after insulin lispro overdose. The patient was a 37-year-old man with no previous medical history who suspected insulin lispro overdose. Upon arrival, his Glasgow coma scale was 3 points and his blood sugar level (BSL) was 24 mg/dl. We found five humalog-quick-pen (insulin lispro) in his bag. There was no elevation of glucose level, despite an initial 50 ml bolus of 50% glucose and 150 cc/hr of 10% dextrose continuous intravenous infusion. He also suffered from generalized tonic-clonic seizure, which was treated with lorazepam and phenytoin. We conducted endotracheal intubation, after which he was admitted to the intensive care unit (ICU). There were recurrent events of hypoglycemia below BSL<50 mg/dl after admission. We repeatedly infused 50 ml 50% glucose 10 times and administered 1 mg of glucagon two times. The plasma insulin level was 0.2 uU/ml on initial blood sampling and 0.2 uU/ml after 5 hours. After 13 hours, his BSL stabilized but his mental status had not recovered. Diffuse brain injury was observed upon magnetic resonance imaging (MRI) and severe diffuse cerebral dysfunction was found on electroencephalography (EEG). Despite 35 days of ICU care, he died from ventilator associated pneumonia.
참고문헌 (7)
- Brvar M, "Prolonged hypoglycaemia after insulin lispro overdose", European Eur J Emerg Med, 12, pp.234~235 (2005)
- Doğan FS, "Insulin glargine overdose", J Pharmacol Pharmacother, 3, pp.333~ (2012)
- Gundgurthi A, "Insulin poisoning with suicidal intent", Indian J Endocrinol Metab, 16(1), pp.S120~S122 (2012)
- Hawton K, "Doctors who kill themselves: a study of the methods used for suicide", QJM, 93, pp.351~357 (2000)
- Lee P, "Plasma insulin concentration is useful to guide glucose supplement in insulin overdose", Intensive Care Med, 35, pp.181~182 (2009)
- "Summary of product characteristics"[URL]
- Cryer PE, "Evaluation and Management of Adult Hypoglycemic Disorders: An Endocrine Society Clinical Practice Guideline", J Clin Endocrinol Metab, 94, pp.709~728 (2009)
